MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.The laa was an anterior chicken wing.A watchman access system (was) was positioned and a 21mm watchman laa closure device & delivery system (wds) were used.The was was placed within the laa with use of a pigtail catheter.The 21mm device was prepped and the pigtail catheter was removed.The wds was inserted into the was and advanced to the distal marker band.The physician snapped back left to right to connect the was to the wds.A puff of contrast showed that the wds was in the pericardium.The physician pulled the whole system back within the laa (confirmed with contrast) and deployed the 21mm watchman device.Initially, the transesophageal echocardiogram (tee) showed the device to be positioned well so a tug test was performed.During this time the patient was stable.The tee prior to access showed a small effusion.The device was assessed by echocardiogram and met release criteria and was released.The activated clotting time (act) was 340 and protamine was given.The whole system was pulled out of the body and the groin site was closed via two non-boston scientific devices.The patient was monitored on tee for 20 minutes.The effusion grew to about 1cm and the patient remained stable.A pericardiocentesis was performed and 210cc of blood was drained and the drain was sutured in place.The drain was left in overnight.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11110174
Report Number2134265-2020-18337
Device Sequence Number14354671
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025080273
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR